MAUDE Adverse Event Report: SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER

SHOCKWAVE MEDICAL, INC. SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Model Number C2PIVL2512
Medical Device Problem Code Failure to Cycle (1142)
Health Effect - Clinical Code Myocardial Infarction (1969)
Date of Event 10/22/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The subject device was returned for investigation and inspected.The reported failure, catheter error: end of failure (eol), could not be replicated.Testing of the device demonstrated that the catheter successfully delivered 100 pulses without any error messages.The cause of the myocardial infarction one day post-op could not be definitively determined with the information available.There is no indication that the eol error is related to the patient outcome.Shockwave medical has controls in place to ensure devices are built to approved procedures and meet lot release acceptance criteria prior to being distributed.A review of the manufacturing and test documentation for subject lot does not reveal any issues with the manufacturing of the device.The device passed all of shockwave medical, inc.Acceptance criteria prior to shipping.
 
Event or Problem Description
This event was reported to shockwave via the post market empower cad clinical study.A shockwave c2+ coronary intravascular lithotripsy (ivl) catheter was used to treat a lesion in the left anterior descending artery (lad).Multiple non-shockwave balloons were used to pre-dilate the vessel.After 70 ivl pulses were delivered at a max of 6 atm, the pulsing stopped and a catheter error: end of life (eol) appeared.The procedure was completed without the use of a second catheter.Two des stents were placed in the lad followed by post-dilatation with multiple non-shockwave balloon catheters.There was no patient sequalae reported.The patient was discharged a day after the index procedure.One day post-op, the patient experienced a non-q-wave myocardial infarction (mi).This event was adjudicated by the clinical events committee (cec) which confirmed the mi was attributable to the target vessel.The mi was reported to occur a day after the index procedure.The cec noted loss of a side branch and no new q waves.The patient's creatine kinase-mb (ck-mb) levels were greater than 5 times the upper limit of normal (uln), but less than 10 times the uln.It was determined that the mi was possibly related to the study device and definitely related to the procedure.

Brand Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Common Device Name
SHOCKWAVE C2+ CORONARY INTRAVASCULAR LITHOTRIPSY (IVL) CATHETER
Manufacturer (Section D)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer (Section G)
SHOCKWAVE MEDICAL, INC.
5403 betsy ross drive
santa clara CA 95054
Manufacturer Contact
alexis weil
5403 betsy ross drive
santa clara, CA 95054
MDR Report Key21403056
Report Number3015053838-2025-00022
Device Sequence Number18478046
Product Code QMG
UDI-Device Identifier00195451000003
UDI-Public(01)00195451000003(17)260228(10)01A240220A
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P200039/S008
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2026
Device Model NumberC2PIVL2512
Device Catalogue NumberC2PIVL2512
Device Lot Number01A240220A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/21/2025
Initial Report FDA Received Date02/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/20/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NC SPRINTER POST-DIL. CATH. - 3.0 X 21 - MEDTRONIC; ONYX FRONTIER DES- 2.75 X 38 - MEDTRONIC; ONYX FRONTIER DES- 3.50 X 34 - MEDTRONIC; POST-STENT DILATATION 1.50 X 15 CATHETER - UNKNOWN; POST-STENT DILATATION 2.5 X 15 CATHETER - UNKNOWN; POST-STENT DILATATION 2.50 X 20 CATHETER - UNKNOWN; POST-STENT DILATATION 3.0 X 20 CATHETER - UNKNOWN; POST-STENT DILATATION 3.50 X 9 CATHETER - UNKNOWN; TAKERU POST-DILATATION CATHETER 5.50 X 21 - TERUMO; TAKERU PRE-DILATATION CATHETER - 2.50 X 2 - TERUMO; TAKERU PRE-DILATATION CATHETER 2.50 X 15 - TERUMO
Outcome Attributed to Adverse Event Other;
Patient Age58 YR
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite